On Two Remarkable Groups of Area-Preserving Homeomorphisms

Research output: Contribution to journalArticlepeer-review

Abstract

We prove that on a symplectic sphere, the group of Hamiltonian homeomorphisms in the sense of Oh and Müller is a proper normal subgroup of the group of finite energy Hamiltonian homeomorphisms. Moreover we detect infinite-dimensional flats inside the quotient of these groups endowed with the natural Hofer pseudo-metric.

Original languageEnglish
Pages (from-to)339-373
Number of pages35
JournalJournal of Mathematical Physics, Analysis, Geometry
Volume19
Issue number2
StatePublished - 2023

Keywords

  • Fathi conjecture
  • Hamiltonian homeomorphisms
  • Hofer metric
  • spectral invariants

All Science Journal Classification (ASJC) codes

  • Analysis
  • Mathematical Physics
  • Geometry and Topology

Fingerprint

Dive into the research topics of 'On Two Remarkable Groups of Area-Preserving Homeomorphisms'. Together they form a unique fingerprint.

Cite this